Alert archive / Wyoming / Red Flag Warnings in 2018

Red Flag Warning 12, NWS Cheyenne, WY

June 26, 2018

NWS Cheyenne, WY issued this red flag warning at Jun 26, 2018, 2:58 PM MDT. It took effect at Jun 27, 2018, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2018, 2:58 PM MDT (20:58 UTC)
In effect from
Jun 27, 2018, 11:00 AM MDT
Expired
Jun 27, 2018, 8:00 PM MDT
In force
9 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

368 
WWUS85 KCYS 262058
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
258 PM MDT Tue Jun 26 2018

...Elevated Fire Weather conditions continue for Tuesday 
afternoon and evening for Zones 305..307...and 309...

...Elevated Fire Weather conditions will effect the same zones 
Wednesday and Thursday due to very dry conditions and strong gusty
winds...

WYZ305-307-309-270500-
/O.UPG.KCYS.FW.A.0007.180627T1700Z-180628T0200Z/
/O.NEW.KCYS.FW.W.0012.180627T1700Z-180628T0200Z/
/O.NEW.KCYS.FW.W.0013.180628T1700Z-180629T0200Z/
/O.CON.KCYS.FW.W.0011.000000T0000Z-180627T0200Z/
Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF-
South Laramie Range/Medicine Bow NF-
258 PM MDT Tue Jun 26 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 305, 307,
AND 309... 
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT 
WEDNESDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES
305, 307, AND 309... 
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR
LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 305, 307, AND
309...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Wednesday. a
Red Flag Warning has also been issued from 11 AM to 8 PM MDT
Thursday. The Fire Weather Watch is no longer in effect. 


The National Weather Service in Cheyenne continues the Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Tuesday. A
Fire Weather Watch has also been issued. The Fire Weather Watch
is in effect from Wednesday morning through Wednesday evening.

* AFFECTED AREAS...Fire weather zone 305. Fire weather zone 307. 
  Fire weather zone 309. 

* WIND...25 TO 30 MPH with gusts to 45 mph in the afternoon.

* HUMIDITY...10 to 15% in the afternoon and evening.

* IMPACTS...Any fires that develop may spread rapidly. Outdoor 
  burning is not recommended.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Braun
4 follow-up statements
873 
WWUS85 KCYS 270150
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
750 PM MDT Tue Jun 26 2018

...Red Flag Warning Today for FWZ 305...307 and 309 to expire at
8PM this evening...

...Critical Fire Weather conditions will effect FWZ 305...307 and
309 Wednesday and Thursday due to very dry conditions and strong 
gusty winds...

WYZ305-307-309-271200-
/O.EXP.KCYS.FW.W.0011.000000T0000Z-180627T0200Z/
/O.CON.KCYS.FW.W.0012.180627T1700Z-180628T0200Z/
/O.CON.KCYS.FW.W.0013.180628T1700Z-180629T0200Z/
Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF-
South Laramie Range/Medicine Bow NF-
750 PM MDT Tue Jun 26 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
WEDNESDAY FOR STRONG WESTERLY WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONES 305, 307, AND 309... 

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT 
THURSDAY FOR STRONG WESTERLY WINDS AND EXTREMELY LOW HUMIDITY FOR
FIRE WEATHER ZONES 305, 307, AND 309... 

...TODAYS RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING 
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 305, 307,
AND 309...

The National Weather Service in Cheyenne continues the Red Flag 
Warning, which is in effect from 11 AM to 8 PM MDT Tuesday. Red
Flag conditions are expected once again Thursday.

* AFFECTED AREAS...Fire weather zone 305. Fire weather zone 307. 
  Fire weather zone 309. 

* WIND...25 TO 30 MPH with gusts to 45 mph in the afternoon.

* HUMIDITY...10 to 15 percent in the afternoon and evening.

* IMPACTS...Any fires that develop may spread rapidly. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
952 
WWUS85 KCYS 270829
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
229 AM MDT Wed Jun 27 2018

...Critical Fire Weather conditions will impact Fire Weather 
Zones 305...307 and 309 Wednesday and Thursday due to very dry 
conditions and strong gusty winds...

WYZ305-307-309-272200-
/O.CON.KCYS.FW.W.0012.180627T1700Z-180628T0200Z/
/O.CON.KCYS.FW.W.0013.180628T1700Z-180629T0200Z/
Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF-
South Laramie Range/Medicine Bow NF-
229 AM MDT Wed Jun 27 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR STRONG WESTERLY WINDS AND LOW HUMIDITY
FOR THE HIGHER ELEVATIONS...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT 
THURSDAY FOR STRONG WESTERLY WINDS AND LOW HUMIDITY FOR THE HIGHER
ELEVATIONS...

The National Weather Service in Cheyenne continues the Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Tuesday. Red
Flag conditions are expected once again Thursday.

* AFFECTED AREAS...Fire weather zone 305. 
                   Fire weather zone 307.  
                   Fire weather zone 309. 

* WIND...15 TO 20 MPH with gusts up to 30 MPH today, and 25 TO 30
  MPH with gusts to 45 mph for Thursday afternoon and evening.

* HUMIDITY...10 to 18 percent in the afternoon and evening.
  Humidities lowering into the single digits Thursday afternoon. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
326 
WWUS85 KCYS 272142
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
342 PM MDT Wed Jun 27 2018

...Critical Fire Weather conditions will impact Fire Weather
Zones 305...307 and 309 Wednesday and Thursday due to very dry
conditions and strong gusty winds. A fire weather watch is in
place for Friday for similar conditions possible...

WYZ305-307-309-280545-
/O.NEW.KCYS.FW.A.0008.180629T1700Z-180630T0200Z/
/O.CON.KCYS.FW.W.0012.000000T0000Z-180628T0200Z/
/O.CON.KCYS.FW.W.0013.180628T1700Z-180629T0200Z/
Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF-
South Laramie Range/Medicine Bow NF-
342 PM MDT Wed Jun 27 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR FOR STRONG WESTERLY WINDS AND LOW HUMIDITY FOR THE HIGHER 
ELEVATIONS FOR FIRE WEATHER ZONES 305, 307, AND 309... 

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT 
THURSDAY FOR FOR STRONG WESTERLY WINDS AND LOW HUMIDITY
FOR THE HIGHER ELEVATIONS FOR FIRE WEATHER ZONES 305, 307, AND
309... 

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING 
THROUGH FRIDAY EVENING FOR FOR STRONG WESTERLY WINDS AND LOW HUMIDITY
FOR THE HIGHER ELEVATIONS FOR FIRE WEATHER ZONES 305, 307, AND 
309...

The National Weather Service in Cheyenne has issued a Fire
Weather Watch, which is in effect from Friday morning through
Friday evening. 

The National Weather Service in Cheyenne continues the Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Tuesday. Red
Flag conditions are expected once again Thursday.

* AFFECTED AREAS...Fire weather zone 305. Fire weather zone 307. 
  Fire weather zone 309. 

* WIND...15 TO 20 MPH with gusts up to 30 MPH today, and 25 TO 30
  MPH with gusts to 45 MPH for Thursday afternoon and evening. 
  Friday could see winds 15 to 25 MPH with gusts to 30 MPH.

* HUMIDITY...10 to 18 percent in the afternoon and evening.
  Humidities lowering into the single digits Thursday afternoon.
  Friday will see an increase in humidity values to around 20 to 
  23 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

BRAUN
906 
WWUS85 KCYS 280207
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
807 PM MDT Wed Jun 27 2018

...Critical Fire Weather conditions will impact Fire Weather
Zones 305...307 and 309 Again on Thursday due to very dry 
conditions and strong gusty winds. A Fire Weather Watch is in 
place for Friday for similar conditions... 

WYZ305-307-309-281200-
/O.EXP.KCYS.FW.W.0012.000000T0000Z-180628T0200Z/
/O.CON.KCYS.FW.W.0013.180628T1700Z-180629T0200Z/
/O.CON.KCYS.FW.A.0008.180629T1700Z-180630T0200Z/
Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF-
South Laramie Range/Medicine Bow NF-
807 PM MDT Wed Jun 27 2018

...RED FLAG WARNING FOR FIRE WEATHER ZONES 305, 307, AND 309 HAS
EXPIRED FOR WEDNESDAY... 

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR 
STRONG WESTERLY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER 
ZONES 305, 307 AND 309... 

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING 
THROUGH FRIDAY EVENING FOR FIRE WEATHER ZONES 305, 307 AND 309...

The National Weather Service in Cheyenne continues the Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Tuesday. Red
Flag conditions are expected once again Thursday.

The National Weather Service in Cheyenne has issued a Fire
Weather Watch, which is in effect from Friday morning through
Friday evening.

* AFFECTED AREAS...Fire Weather Zones 305, 307 and 309. 

* WIND...West 25 to 35 MPH with gusts to 45 MPH on Thursday
  afternoon and early evening. West winds gusting in excess of 30
  MPH are possible again on Friday. 

* HUMIDITY...As low as 10 percent, especially on Thursday
  afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jun 26, 2:48 PM MDT, 10 minutes earlier.

Area forecast discussion, Jun 26, 2:48 PM MDT, 10 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
248 PM MDT Tue Jun 26 2018

.SHORT TERM...(This evening through Thursday)
Issued at 226 PM MDT Tue Jun 26 2018

A building ridge aloft will continue the trend of warm and dry
weather through the short term. A dry airmass will settle across
the region and by Thursday, maximum temperatures will reach near
records, if not break them. For more on temperatures, please see
the climate section below.

The main concern for the short-term is fire weather conditions
which will be critical through the period. Red Flag Warnings have
been issued for each afternoon period through Thursday. Both the
impending hot temperatures (and therefore, low relative
humidities) and critical fire weather conditions are due to the
building ridge aloft caused by strong subsidence and 700 mb
temperatures approaching 20C.

Rather than each day becoming progressively warmer and drier, a
weak shortwave will pass through the upper ridge Wednesday
afternoon. Its associated frontal passage will be the initiation
point for isolated high based thunderstorms along and east of the
Laramie Range. A moderately moist upslope flow out of the
Panhandle will feed the area of convergence along the frontal
boundary. The limiting factor for generating thunderstorms will
be the subsidence aloft, but the shortwave may be enough to
overcome it.

By Thursday, the dry airmass will have set in across the region
and winds up to 45 mph will be able to mix down to the surface.
A thermal ridge axis will be directly over far southeast Wyoming
and most of western Nebraska, resulting in temperatures between
100 to 105 over the lower elevations. Record high temperatures
are expected across the region.

.LONG TERM...(Wednesday through Monday)
Issued at 206 AM MDT Tue Jun 26 2018

To start out the long term period, moderate sw flow aloft ahead of
an approaching upper level trough will bring dry downslope winds to
eastern Wyoming. A 591 DM ridge centered over Arkansas will pump the
temperatures up with low level southerly flow. 700 mb temps over 18C
will mean very warm daytime high temperatures across sw Nebraska and
eastern Wyoming. Record Highs are likely to be reached and or broken
Thursday with the latest mos guidance upwards of 5 degrees above
previous records for CYS, LBF and CHR. This will not be good news
for fire weather on Thursday as the dry downslope winds and very
warm temperatures will more than likely mean Red Flag conditions
will develop over the mountain zones. Will have to watch fire
weather closely in the coming days.

Starting friday, the previously mentioned upper level trough will
begin to move overhead dragging an area of low pressure through the
Dakotas. This will bring a cold front down across the front range
helping to increase moisture and keep temperatures a bit cooler to
start the weekend. Showers and thunderstorms will be likely with the
increased moisture along the front. POPS were raised on Friday and
Saturday while temperatures were lowered to account for the more
active weather.

By Sunday morning the first round of the precip will be over as mid
level flow switches to zonal atop a flattened mid level ridge.
Temperatures will begin another climb to start next week ahead of an
approaching trough. A few showers and thunderstorms will be possible
Monday and tuesday as some better moisture and lift from the
approaching trough filters back into the area. Periods of showers
and storms will continue through the week as a few shortwaves
transit over the region. This looks to end sometime by late next
weekend as a very strong ridge of high pressure begins to creep
northward. This should help push the jet north limiting the
potential for lift overhead and signaling a less active period
ahead.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1124 AM MDT Tue Jun 26 2018

VFR conditions prevail across the region as of 1730Z and will do
so for the next 24 hours. Surface winds will be south to southwest
across the Nebraska TAF sites with more of a west to northwest
wind direction for Wyoming sites. Winds will increase through
afternoon hours upwards of 20 to 30 knots and lower winds for the
Nebraska sites. Winds will reduce to near 10 to 15 knots
overnight. A TSRA complex well north of the region may develop
late this afternoon and evening and send a southward moving
outflow boundary through the Nebraska Panhandle. This could shift
winds around to the north for a short time after 08Z through the
morning hours of Wednesday. Winds will return more to the south
and west through Wednesday afternoon.

&&

.FIRE WEATHER...
Issued at 226 PM MDT Tue Jun 26 2018

A Red Flag Warning will continue until 8 PM this evening, with
Red Flag Warnings issued for both Wednesday and Thursday, 11 AM
MDT through 8 PM MDT.

Critical fire conditions will extend through Thursday under an
increasingly dry airmass. Thursday will be the most critical of
all the days this week. Already we have RH values around the low
teens across much of southeast Wyoming, with even drier and
windier conditions on the way. Expecting poor overnight recoveries
and increased drops in maximum RH. Additionally, gusts (out of
the west and southwest) will be especially strong by Thursday when
boundary layer winds of up to 45 mph could get mixed down to the
surface. Haines Index values will sit solidly at 6 for the
duration.

&&

.CLIMATE...
Issued at 206 AM MDT Tue Jun 26 2018

Record High Temperatures are likely on Thursday. Here are the
current record highs/forecast highs for June 28th at each
location:

Cheyenne.....94 degrees (1963)   Current Forecast: 94
Laramie......90 degrees (2013)   Current Forecast: 90
Rawlins......94 degrees (2013)   Current Forecast: 89
Scottsbluff.103 degrees (1926)   Current Forecast: 103
Sidney......102 degrees (2012)   Current Forecast: 100
Alliance....104 degrees (1990)   Current Forecast: 102
Chadron.....106 degrees (2002)   Current Forecast: 102

*For Torrington and Douglas, climate records only date back to
 1998 and will not be included.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 8 PM MDT this evening for WYZ305-307-309.

     Red Flag Warning from 11 AM to 8 PM MDT Wednesday for WYZ305-307-
     309.

     Red Flag Warning from 11 AM to 8 PM MDT Thursday for WYZ305-307-
     309.

NE...None.
&&

SHORT TERM...AB
LONG TERM...AL
AVIATION...JSA
FIRE WEATHER...AB
CLIMATE...AB
Hazardous weather outlook, Jun 26, 2:51 PM MDT, 7 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
251 PM MDT Tue Jun 26 2018

WYZ101>119-272100-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
251 PM MDT Tue Jun 26 2018

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Elevated Fire Weather conditions are expected this afternoon and
tonight for the higher terrain of southeast Wyoming.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Elevated Fire Weather conditions are continue for Wednesday and
Thursday for mainly the higher terrain with winds gusting up to 45
mph at times Thursday afternoon. Otherwise, thunderstorms will
return to the region Friday and Saturday.

.Spotter information statement...

Spotter activation will not be required at this time.

NEZ002-003-019>021-054-055-095-096-272100-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
251 PM MDT Tue Jun 26 2018

This hazardous weather outlook is for portions of western
Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Thunderstorms will return to the area late Friday and on Saturday.

.Spotter information statement...

Spotter activation will not be required at this time.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:58 PM MDTRed Flag WarningCYS53 hr

Nearby

Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.